MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: not applicable as the lens was inserted and removed.If explanted; give date: not applicable as the lens was inserted and removed.(b)(4).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the z9002 intraocular lens (iol) was inserted and removed from the patient's operative eye, due to a missing haptic.The account commented that haptic was possibly amputated during loading.An incision enlargement was required.The procedure was completed successfully using a back-up lens.No further information was provided.
 
Additional Manufacturer Narrative
Additional data: based on new information received, lens will not be available for investigation.Therefore, product will not be returned.It was also noted that there was no surgical intervention was required.The intraocular lens (iol) is not returning for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 01/04/2019.Device returned to manufacturer ¿ yes.Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Lens returned cut in two pieces.One of the haptic was observed damaged/distorted.The other haptic was observed detached.The detached haptic piece was not returned.The condition in which the sample returned is consistent with a lens that was implanted and removed.The complaint issue reported was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed no additional investigation request received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8119016
Report Number2648035-2018-01548
Device Sequence Number1657007
Product Code HQL
UDI-Device Identifier05050474530638
UDI-Public(01)05050474530638(17)220131
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer12/07/2018
01/09/2019
10/25/2020
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date01/05/2019
01/31/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL PSCST30, LOT: CD06113
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Date Report Sent to FDA01/01/2005